NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 1, 1:25 AM PST, 8 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 1:25 AM PST, 8 hours 55 minutes before
Area Forecast Discussion
National Weather Service Elko NV
225 AM PDT Sun Aug 1 2021
.SYNOPSIS...Showers and thunderstorms are expected again today
and some showers could be locally moderate to heavy at times. A
cooling trend continues, with high temperatures in the 70's and
80's. After some showers and thunderstorms in eastern Nevada on
Monday, conditions generally dry out with a warming trend.
&&
.SHORT TERM...Today through Monday afternoon
There will be one more day today for widespread shower and
thunderstorm activity before the ridge shifts eastward a bit,
closing off the monsoonal flow of moisture. Storms will be slow
moving once again, with pockets of moderate to heavy showers.
Therefore, the threat for flash flooding continues and the Flash
Flood Watch remains in effect through this evening for all but Humboldt
County. Central Nevada looks to see a bigger portion of the stronger
storms today and then in the late afternoon and evening the stronger
storms expand into eastern Nevada, including the eastern part of
Elko County from about the Rubies east (though scattered storms
will still move into western portions of Elko County). Activity
will taper off overnight tonight.
Scattered showers and thunderstorms continue on Monday in the
eastern half of Elko and White Pine Counties, but it will dry out
elsewhere, with just some afternoon cumulus clouds. A weak upper
Low off of the northern California coast will funnel in a little
Pacific moisture into mainly Oregon and may clip very northwestern
Humboldt County on Monday afternoon, though this would probably
just bring a shower. Cooler temperatures continue today with highs
in the mid 70's to mid 80's and then warming into the mid 80's to
the lower 90's on Monday, though it will be cooler in eastern
Nevada with the lingering clouds and showers. Lows tonight will
be mainly in the 50's. Winds remain light outside of
thunderstorms.
.LONG TERM...Monday night through next Saturday
Guidance has slowed down the progression of a lifting trough at
the start of the week, resulting in some lowered confidence
related to the timing of the synoptic pattern through the long
term.
Currently, high pressure looks to remain over Nevada on Tuesday.
Unlike this past weekend, moisture shouldn’t be in abundance and
we likely see quiet weather through Wednesday morning. Wednesday
sees the offshore trough lift quickly to our north, but a
shortwave trying to wrap around this trough helps bring in just
enough moisture and instability to possibly trigger some
convection. If there is convection, thunderstorms would be
isolated in coverage. Due to the lower confidence in timing now,
this will have to be monitored closely to see how models trend.
Once the shortwave clears out of the region, weather is likely to
be quiet at the end of the week. Gustier afternoon winds are
possible during the second half of the week, but it still looks
like nothing that would result in products being issued.
Tuesday and Wednesday look to be the warmer days of the long term
with afternoon highs in the 80s and 90s, though we can’t rule
out a couple of low 100s for Humboldt county. With the
aforementioned shortwave clipping our region, afternoon highs for
the second half of the week still reach the 80s and 90s, but 100s
are much less likely.
&&
.AVIATION...Showers and thunderstorms are once again expected
this afternoon with a majority of the activity beginning closer to
our eastern sites of KELY and KEKO before becoming more
widespread and numerous as we get into the evening. Smoke and haze
still lingers across northern sites, but any impacts are expected
to be minimal.
&&
.FIRE WEATHER...
Showers and thunderstorms will produce wetting rains again this
afternoon and evening across much of the region, the exception is
fire zone 437 where less moisture resides. Lightning may still
occur outside of rain shafts that could spark fires, but the high
humidity values will limit fire spread.
Drier air spreads west to east Monday, limiting convection
potential to eastern Nevada. Wetting rain potential will be
significantly reduced. Beyond Monday, dry weather generally
prevails except for isolated afternoon storms near the eastern
Nevada border.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Northeastern Nye
County-Northern Elko County-Northern Lander County and Northern
Eureka County-Northwestern Nye County-Ruby Mountains and East
Humboldt Range-South Central Elko County-Southeastern Elko
County-Southern Lander County and Southern Eureka County-
Southwest Elko County-White Pine County.
&&
90/84/87/90
Special weather statement, Aug 1, 9:21 AM PST, 59 minutes before
Special Weather Statement
National Weather Service Elko NV
1021 AM PDT Sun Aug 1 2021
NVZ030-031-033>041-020300-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth,
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley,
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit,
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport,
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork,
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain,
Tonopah, Blue Eagle Ranch, and Duckwater
1021 AM PDT Sun Aug 1 2021
...Isolated strong to severe thunderstorms and moderate to heavy
rain possible again today...
A very moist airmass continues to reside over northern and central
Nevada for today. This airmass will fuel afternoon showers and
thunderstorms again across the area. Some of these storms may be
strong to severe in nature and could produce one inch or greater
hail and gusty winds up to 60 mph. These isolated strong to
severe storms are possible across portions of southern
Lander/Eureka, northern Nye, White Pine, and eastern Elko
counties. In addition, any storm will be able to produce moderate
to locally heavy rain, leading to localized flash flooding. The
threat for heavy rain exists for all of northern and central
Nevada.
If recreating outdoors, especially in remote areas, ensure to
inform loved ones of your destination and expected time of return.
Also, if driving across the backcountry, be aware that poor
drainage areas may have standing water. If you come across water
on a roadway, TURN AROUND, DON'T DROWN!
Visit www.weather.gov/elko for the latest weather information.